Alert archive / Oklahoma / Wind Advisories in 2024
Wind Advisory 11, NWS Norman, OK
NWS Norman, OK issued this wind advisory at Apr 15, 2024, 5:28 PM CDT for 20 counties in Oklahoma. It took effect at Apr 15, 2024, 6:00 PM CDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Apr 15, 2024, 5:28 PM CDT (22:28 UTC)
- In effect from
- Apr 15, 2024, 6:00 PM CDT
- Expired
- Apr 16, 2024, 2:00 AM CDT
- In force
- 8 hr
- Issued by
- NWS Norman, OK
Counties Alfalfa County, OK, Beckham County, OK, Blaine County, OK, Caddo County, OK, Comanche County, OK, Cotton County, OK, Custer County, OK, Dewey County, OK, Ellis County, OK, Greer County, OK, Harmon County, OK, Harper County, OK, Jackson County, OK, Kiowa County, OK, Major County, OK, Roger Mills County, OK, Tillman County, OK, Washita County, OK, Woods County, OK, Woodward County, OK
The radar
The Altus AFB radar (KFDR), 130 km from the middle of the area, began a volume at 22:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this wind advisory went out at Apr 15, 2:31 PM CDT, 2 hours 57 minutes earlier. Its key messages:
- Updated at 227 PM CDT Mon Apr 15 2024
- Severe storms likely late this evening and overnight, including a low risk for tornadoes
- Near critical to critical fire weather expected across northern and western Oklahoma on Tuesday.
- Gusty winds continue overnight through Tuesday.
Area forecast discussion, Apr 15, 2:31 PM CDT, 2 hours 57 minutes before
Area Forecast Discussion
National Weather Service Norman OK
231 PM CDT Mon Apr 15 2024
...New SHORT TERM, LONG TERM...
.KEY MESSAGES...
Updated at 227 PM CDT Mon Apr 15 2024
- Severe storms likely late this evening and overnight, including a
low risk for tornadoes
- Near critical to critical fire weather expected across northern
and western Oklahoma on Tuesday.
- Gusty winds continue overnight through Tuesday.
&&
.SHORT TERM...
(This evening through Tuesday)
Issued at 227 PM CDT Mon Apr 15 2024
In the near term, the dryline appears less aggressive this afternoon-
-most models confine sub 20 percent RH values to western Harper
county. That being said, we will see some wind driven elevated RFTIs
in northwest Oklahoma this afternoon where RHs fall below 45 percent.
In terms of severe weather tonight and fire weather tomorrow,
forecast remains on track though uncertainties in storm coverage
remain. This is one to pay close attention to observational
trends. Details below.
***Severe Storms Tonight*** Still looking at two rounds of storms
this evening and tonight. The first round would trigger off the
dryline late this afternoon (between 3pm and 7pm) in central to
north Texas as a shortwave moves over the region. CAMs show isolated
to scattered storms tracking eastward along the Red River (possibly
affecting south central Oklahoma late in the evening). CIN will be
an obstacle to overcome, especially as models seem to be biasing too
high on temperatures. Current thinking is that incoming moisture and
the aforementioned shortwave will help to overcome that cap, at
least initially. As storms move east into stronger CIN, they will
struggle to maintain. Instability and shear are plentiful to support
severe hail as the primary hazard; low level (0-1 km) SRH appears
marginal and more confined to the west; this combined with abundant
moisture will yield a low risk for tornadoes early (peaking around
00z) on with this cluster of storms.
The second round would be overnight as the Pacific front surges
eastward under the influence of the upper low. Coverage is very
uncertain. The environment appears largely supportive of initiating
a line of storms in western Oklahoma; however most CAMs show only a
few isolated storms (or no storms), perhaps increasing in coverage
to scattered storms when the front reaches I-35 well after midnight.
The low level jet will be quite strong with this second round,
yielding stronger low level shear and a low risk for tornadoes with
any storms that do develop.
***Fire Weather*** Incoming drier air (behind Monday night's Pacific
front) combined with gusty winds will result in near critical to
critical RFTIs on Tuesday. This will be primarily wind driven across
northern Oklahoma, RH driven across western Oklahoma and western
north Texas, with the intersection of the two (and thus higher
RFTIs) in northwest Oklahoma. Northwest Oklahoma will also see ERCs
in the 75th to 85th percentile range (outside this area, ERCs should
remain at or below the 50th percentile). If we can get some rain in
northwest Oklahoma tonight, that would provide a mitigating effect,
but chances of any appreciable rainfall appear very low
(additionally, we will have a risk for isolated storms with
lightning late tonight).
Winds will approach advisory criteria across western Oklahoma
tonight and northern Oklahoma tomorrow afternoon, but confidence is
not high enough to warrant a wind advisory at this time.
Day
&&
.LONG TERM...
(Tuesday night through next Sunday)
Issued at 227 PM CDT Mon Apr 15 2024
By Wednesday, the upper level flow becomes more or less zonal. A
cold front will arrive Thursday (models are showing timing
differences of 6-9 hours), bringing colder temperatures (by about 20
degrees) and a chance for storms. A few shortwaves moving through
the central plains will keep rain chances in the forecast through
the weekend and temperatures on the cool side. There is a low chance
of a few severe storms with the passage of the cold front; severe
chances go down thereafter.
Day
&&
.AVIATION...
(18Z TAFS)
Issued at 1235 PM CDT Mon Apr 15 2024
The stratus this morning is slowly eroding/lifting with ceilings
generally MVFR or VFR and that trend will continue, although MVFR
ceilings will likely linger in southeast Oklahoma. A few areas of
showers and elevated thunderstorms will move across the area,
although much of what is seen on radar right now will be virga.
There are a couple of waves of showers/storms expected with the
first developing in western north Texas and southwest Oklahoma
late this afternoon and moving east-northeast, and additional
showers/storms likely developing in a north-south line along a
cold front that will move across the area overnight. MVFR and
locally IFR ceilings will redevelop this evening as well.
Skies will clear from west to east on Tuesday morning with drier
air and gutsy southwesterly or westerly winds behind the cold
front.
&&
.PRELIMINARY POINT TEMPS/POPS...
Oklahoma City OK 62 80 55 82 / 50 0 0 0
Hobart OK 54 83 51 83 / 30 0 0 0
Wichita Falls TX 59 85 53 86 / 60 0 0 0
Gage OK 52 83 48 83 / 30 0 0 0
Ponca City OK 64 81 51 80 / 70 10 0 0
Durant OK 66 84 62 85 / 80 20 0 0
&&
.OUN WATCHES/WARNINGS/ADVISORIES...
OK...Red Flag Warning from 10 AM to 8 PM CDT Tuesday for OKZ004-005-
009-010.
TX...None.
&&
SHORT TERM...14
LONG TERM....14
AVIATION...26Hazardous weather outlook, Apr 15, 2:35 PM CDT, 2 hours 53 minutes before
Hazardous Weather Outlook National Weather Service Norman OK 235 PM CDT Mon Apr 15 2024 OKZ004>048-050>052-TXZ083>090-161945- Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield- Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne- Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain- Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson- Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton- Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman- Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay- 235 PM CDT Mon Apr 15 2024 This hazardous weather outlook is for portions of northern... western...central...and southern Oklahoma...and western north Texas. .DAY ONE...Through Tonight... .Thunderstorms... Severe thunderstorms are expected late this afternoon through tonight. An initial round will develop in the late afternoon across western north Texas and move east along the Red River. A second round will be possible overnight, developing in western Oklahoma and moving east through the overnight period. All severe weather hazards will be possible. .Fire Weather... Near critical fire weather conditions are possible across far northwest Oklahoma this afternoon. .Spotter and Emergency Management Statement... Storm spotter groups and emergency management personnel across Oklahoma and western north Texas should be prepared for severe weather operations late this afternoon through tonight. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday... .Thunderstorms... Thunderstorm chances return late Thursday across central and southeast Oklahoma, a few of which may be severe. Isolated non severe thunderstorms will be possible over the rest of Oklahoma and northern Texas through Saturday. .Fire Weather... Near critical to critical fire weather conditions are expected across northern and western Oklahoma on Tuesday, with the highest concern in northwest Oklahoma. Get graphics and more details at weather.gov/norman...and follow our weather forecast office on Twitter and Facebook.
In the hours before
Local storm report, Apr 15, 5:01 PM CDT, 27 minutes before
Preliminary Local Storm Report
National Weather Service Norman OK
501 PM CDT Mon Apr 15 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0433 PM Non-Tstm Wnd Gst 6 SW Oklahoma City 35.41N 97.59W
04/15/2024 M58 MPH Oklahoma OK ASOS
At Will Rogers World Airport.
&&
EMThe office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 15, 2:34 PM CDT | Red Flag Warning | OUN | Ellis, Harper, Woods, Woodward | 29 hr |
| Apr 15, 6:55 PM CDT | Severe Thunderstorm Warning | OUN | Jackson | 35 min |
| Apr 15, 6:22 PM CDT | Severe Thunderstorm Warning | OUN | Foard, Hardeman, Knox | 38 min |
| Apr 15, 6:39 PM CDT | Severe Thunderstorm Warning | OUN | Foard, Knox | 21 min |
| Apr 15, 6:59 PM CDT | Severe Thunderstorm Warning | OUN | Baylor, Foard, Knox, Wilbarger | 13 min |
Nearby
Wind Advisories in Oklahoma, 2024Every wind advisory in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.